Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1995, 4:11 PM EDT for Brevard County, Florida. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 26, 1995, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 262011 RRA SVRMLB FLC009-262115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 411 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...SOUTHERN BREVARD COUNTY AT 410 PM...DOPPLER RADAR IN MELBOURNE INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MELBOURNE. THE STORM WAS MOVING RAPIDLY EAST AT 30 MPH AND WILL REACH FROM MELBOURNE TO PALM BAY AND MALABAR BEFORE 430 PM AND MOVE ACROSS THE COAST BETWEEN 430 AND 500 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:22 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 26, 2:22 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT MON JUN 26 1995 STRONG MOISTURE GRADIENT PERSISTS BETWEEN DRY AIR ASSOCIATED WITH UPPER LEVEL RIDGE OVER SOUTHWEST ATLANTIC INTO SOUTH FL WHILE DEEP MOISTURE CONTINUES ACROSS CENTRAL AND NORTH FL. THE RECENT TREND OF THE MODELS HAS BEEN TO DRY OUT CENTRAL FL WHILE KEEPING NORTH FL WET. THE FORECAST CHALLENGE WILL BE TO DETERMINE HOW QUICKLY THIS DRYING TREND WILL OCCUR...ESPECIALLY AFTER SEVERAL FALSE STARTS. THE MODELS AGREE ON MAINTAINING MOISTURE PLUME FROM THE GULF ACROSS NORTHERN FL. WITH WARM MOIST AIRMASS IN PLACE ACROSS CENTRAL FL...SHOWERS AND STORMS SHOULD FORM IN THIS AIRMASS WITH ADDED LIFT DUE TO MESOSCALE INTERACTIONS FROM NORTH FL CONVECTION(I.E. DIFFERENTIAL HEATING AND BOUNDARIES). DRIER AIR AND CLOSER PROXIMITY TO DEEP LAYER RIDGE SHOULD DECREASE COVERAGE ACROSS AREA 3...SO FORECAST POPS WILL DECREASE FROM NORTH TO SOUTH. I WILL MAINTAIN HIGHER POPS THAN MODELS DUE TO PERSISTENCE. @1...VOLUSIA LAKE SEMINOLE ORANGE @2...OSCEOLA BREVARD INDIAN RIVER @3...MARTIN ST LUCIE OKEECHOBEE MCO 72/90 72/91 3535 DAB 71/89 72/89 4645 MLB 73/90 73/90 3535 PETERSEN
In the hours before
Special weather statement, Jun 26, 11:23 AM EDT, 4 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-261730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1123 AM EDT MON JUN 26 1995 MOIST AND UNSTABLE CONDITIONS WILL PERSIST OVER EAST CENTRAL FLORIDA TODAY. AN AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST FROM THE GULF OF MEXICO WILL INCREASE IN COVERAGE THIS AFTERNOON...PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA TODAY. STRONG THUNDERSTORMS ARE ALSO POSSIBLE TODAY...PARTICULARLY IN THE AREA FROM LAKE KISSIMMEE TO VERO BEACH SOUTH TO LAKE OKEECHOBEE AND JUPITER INLET. THE PRIMARY THREAT FROM THUNDERSTORMS TODAY WILL BE HEAVY RAINS....CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH. LOCALIZED FLOODING MAY OCCUR IN POORLY DRAINED AND LOW LYING AREAS. ADDITIONALLY...STRONGER THUNDERSTORMS MAY PRODUCE HAIL. MARINE OUTLOOK...STORMS WILL MOVE OFF THE PENINSULA BY MID TO LATE AFTERNOON AND CONTINUE MOVING EAST NORTHEAST NEAR 25 MPH. THESE THUNDERSTORMS MAY PRODUCE LOCALLY ROUGH SEAS...DEADLY CLOUD TO WATER LIGHTNING...AND REDUCED VISIBILITY IN HEAVY RAIN. ISOLATED WATERSPOUTS AND WIND GUSTS TO 40 KNOTS ARE ALSO POSSIBLE. PETERSEN
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.